MAUDE Adverse Event Report: OSCOR INC. ABIOMED 14F INTRODUCER KIT FOR IMPELLA.; INTRODUCER, CATHETER

OSCOR INC. ABIOMED 14F INTRODUCER KIT FOR IMPELLA.; INTRODUCER, CATHETER
Model Number 0052-3000
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 02/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Our investigation is still in progress, follow up report will be submitted if we find any further additional information.
 
Event or Problem Description
It was reported that on (b)(6) 2019 patient was presented to physician with low ejection fraction (~20%).During protected percutaneous coronary intervention (pci) for triple vessel disease (tvd) required rotablation a 14 fr introducer being used.After inserting the pump into the sheath and starting impella, physician discovered that the hemostatic valve of the peel away sheath is oozing blood.As per physician re-po sheath is slightly in touch with the sheath during impella insertion but it shouldn't cause the oozing.Physician is expecting to complete the revasculation with impella support.Due to blood loss and dropped bp, he aborted the procedure and blood transfusion performed.They removed the peel away sheath and inserted the repositioning sheath to stop the bleeding.Physician completed one vessel and they stage the other 2 vessels, but they completed re-vas before patient discharged.Adrenaline and amiodarone used as medical intervention.Amount of blood loss is unknown and patient outcome is stable.
 
Additional Manufacturer Narrative
One 14f 13 cm long abiomed introducer sheath was returned from the customer without the dilator.There were no other accessories.The sheath was received already peeled apart.Both orange split caps were attached to the sheath's hub.Visible blood was found on the sheath and inside the sideport tubing.According to the complaint , after inserting the pump into the sheath and starting impella, the physician discovered that the hemostatic valve of the peel away sheath was oozing blood.One of the helical cuts on the hemostatic valve was torn on the sideport half of the sheath.The introducer sheath looked like it peeled apart normally.Since the introducer sheath was received back from the field to the customer already peeled apart, a leak test could not be performed.Potential contributing factors to the damages of the sheath (resulting in leakage) is if the device was advanced through an area of resistance, or if the device was subjected to unusual stresses or the device was not inserted through center of valve membrane causing inadvertent puncture.No manufacturing defects were found.The device history record was reviewed to confirm that the device passed all applicable in-process and final inspections.Per procedure adelante s2s introducer sheath in-process and final inspection: vacuum leak test - perform pressure and vacuum leak test per procedure.This test is performed by qa on 100% of the product.Per ifu: when assembling the sheath and dilator, care must be taken to insert the dilator tip straight through the center of the valve membrane in order to prevent inadvertent puncturing of the membrane.Aspiration and saline flushing of the sheath, dilator, and valve should be performed to help minimize the potential for air embolism and clot formation.Infusion through the sideport can be done only after all air is removed from the unit.Indwelling introducer sheaths should be internally supported by a catheter, lead, or dilator.Dilators, catheters, and pacing leads should be removed slowly from the sheath.Rapid removal may damage the valve membrane resulting in blood flow through the valve.Never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.When injecting or aspirating through the sheath, use the sideport only.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
ABIOMED 14F INTRODUCER KIT FOR IMPELLA.
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
MDR Report Key8544259
Report Number1035166-2019-00033
Device Sequence Number18924310
Product Code DYB
UDI-Device Identifier00813502011562
UDI-Public00813502011562
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2021
Device Model Number0052-3000
Device Catalogue Number0052-3000
Device Lot NumberC1-15174
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2019
Initial Date Received by Manufacturer 04/02/2019
Supplement Date Received by Manufacturer07/24/2019
Initial Report FDA Received Date04/24/2019
Supplement Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR